ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

An Efficient Load Distribution Strategy for a Distributed Linear Network of Processors with Communication Delays

Vbharadwaj, V and Ghose, D and Mani, V (1995) An Efficient Load Distribution Strategy for a Distributed Linear Network of Processors with Communication Delays. In: Computers & Mathematics With Applications, 29 (9). pp. 95-112.

[img] PDF
9.pdf - Published Version
Restricted to Registered users only

Download (977Kb) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=MImg&_ima...

Abstract

In this paper, we present an improved load distribution strategy, for arbitrarily divisible processing loads, to minimize the processing time in a distributed linear network of communicating processors by an efficient utilization of their front-ends. Closed-form solutions are derived, with the processing load originating at the boundary and at the interior of the network, under some important conditions on the arrangement of processors and links in the network. Asymptotic analysis is carried out to explore the ultimate performance limits of such networks. Two important theorems are stated regarding the optimal load sequence and the optimal load origination point. Comparative study of this new strategy with an earlier strategy is also presented.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsavier.
Keywords: Communication delays;Distributed processing;Linear networks; Load distribution;Scheduling problems.
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering (Formerly, Aeronautical Engineering)
Date Deposited: 23 Mar 2009 07:51
Last Modified: 19 Sep 2010 05:27
URI: http://eprints.iisc.ernet.in/id/eprint/19291

Actions (login required)

View Item View Item